Alert archive / Michigan / Wind Advisories in 2013

Wind Advisory 4, NWS Grand Rapids, MI

February 10, 201323 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Feb 10, 2013, 4:12 PM EST for 23 counties in Michigan. It took effect at Feb 11, 2013, 7:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 4:12 PM EST (21:12 UTC)
In effect from
Feb 11, 2013, 7:00 AM EST
Expired
Feb 12, 2013, 12:00 AM EST
In force
17 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS73 KGRR 102112
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EST SUN FEB 10 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110515-
/O.NEW.KGRR.WI.Y.0004.130211T1200Z-130212T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
412 PM EST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM EST MONDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH ON MONDAY WITH
   GUSTS TO AROUND 45 MPH.  

 * WIND GUSTS NEAR LAKE MICHIGAN MAY APPROACH 50 MPH.

 * THE MOST WINDY CONDITIONS WILL OCCUR FROM MIDDAY MONDAY THROUGH
   MONDAY AFTERNOON.

IMPACTS...

 * IF TRAVELLING YOU WILL FEEL AFFECTS FROM THE WIND ON
   MONDAY...ESPECIALLY ON NORTH SOUTH ROADWAYS.

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM
   THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

DUKE
6 follow-up statements
874 
WWUS73 KGRR 110232
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 PM EST SUN FEB 10 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111045-
/O.CON.KGRR.WI.Y.0004.130211T1200Z-130212T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
932 PM EST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EST MONDAY...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH ON MONDAY WITH 
   GUSTS TO AROUND 45 MPH. 

 * WIND GUSTS NEAR LAKE MICHIGAN MAY APPROACH 50 MPH.

 * THE MOST WINDY CONDITIONS WILL OCCUR FROM MIDDAY MONDAY 
   THROUGH MONDAY AFTERNOON. 

IMPACTS...

 * IF TRAVELLING YOU WILL FEEL AFFECTS FROM THE WIND ON MONDAY...
   ESPECIALLY ON NORTH SOUTH ROADWAYS. 

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM 
   THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
784 
WWUS73 KGRR 110821
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EST MON FEB 11 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111630-
/O.CON.KGRR.WI.Y.0004.130211T1200Z-130212T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
321 AM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING WITH 
   GUSTS TO AROUND 45 MPH. 

 * WIND GUSTS NEAR LAKE MICHIGAN MAY APPROACH 50 MPH.

 * THE STRONGEST WINDS WILL OCCUR FROM MIDDAY THROUGH THIS AFTERNOON.

IMPACTS...

 * IF TRAVELLING YOU WILL FEEL AFFECTS FROM THE WIND ON
   MONDAY...ESPECIALLY ON NORTH-SOUTH ROADWAYS.

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM 
   THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

NJJ
168 
WWUS73 KGRR 112058
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST MON FEB 11 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120200-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-130212T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
358 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

 * THE STRONGEST WINDS WILL OCCUR ALONG AND SOUTH OF INTERSTATE 96
   PRIOR TO 7 PM.

IMPACTS...

 * IF TRAVELING YOU WILL FEEL EFFECTS FROM THE WIND ON MONDAY...
   ESPECIALLY ON NORTH-SOUTH ROADWAYS.

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM 
   THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

TJT
421 
WWUS73 KGRR 120018
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 PM EST MON FEB 11 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120200-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-130212T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
718 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

 * THE STRONGEST WINDS WILL OCCUR ALONG AND SOUTH OF INTERSTATE 96.

 * SNOW SHOWERS...BLOWING AND DRIFTING OF THE SNOW AND
   TEMPERATURES FALLING BELOW FREEZING.

IMPACTS...

 * IF TRAVELING YOU WILL FEEL EFFECTS FROM THE WIND... ESPECIALLY
   ON NORTH-SOUTH ROADWAYS.

 * THERE WILL BE SOME SLICK TRAVEL CONDITIONS.

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM 
   THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$

MJS
296 
WWUS73 KGRR 120058
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
758 PM EST MON FEB 11 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120500-
/O.EXT.KGRR.WI.Y.0004.000000T0000Z-130212T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
758 PM EST MON FEB 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

HAZARDOUS WEATHER...

 * WEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS CAUSING BLOWING AND
   DRIFTING SNOW THROUGH THE EVENING.

 * SNOW SHOWERS...BLOWING AND DRIFTING OF THE SNOW AND
   TEMPERATURES FALLING BELOW FREEZING.

IMPACTS...

 * BLOWING AND DRIFTING SNOW AND TEMPERATURES FALLING TO NEAR TO
   BELOW FREEZING THROUGH THE EVENING WILL RESULT IN VERY
   HAZARDOUS TRAVEL CONDITIONS. 

 * NUMEROUS SLIDEOFFS AND ACCIDENTS HAVE BEEN REPORTED. 

 * SNOW AND ICE HANGING FROM ROOFS MAY BREAK FREE AND FALL FROM 
   THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

&&

$$
858 
WWUS73 KGRR 120453
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 PM EST MON FEB 11 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120600-
/O.EXP.KGRR.WI.Y.0004.000000T0000Z-130212T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1153 PM EST MON FEB 11 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

HAZARDOUS WEATHER...

 * WIND SPEEDS HAVE DIMINISHED CONSIDERABLY.

 * SOME SLIPPERY SPOTS AND HAZARDOUS TRAVEL CONDITIONS STILL
   POSSIBLE OVERNIGHT.

IMPACTS...

 * WIND GUSTS REACHED 45 TO 50 MPH EARLIER TODAY.

 * HAZARDOUS TRAVEL CONDITIONS DUE TO BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:58 PM EST, 14 minutes earlier.

Area forecast discussion, Feb 10, 3:58 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST SUN FEB 10 2013

.SYNOPSIS...
ISSUED AT 358 PM EST SUN FEB 10 2013

A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE GREAT
LAKES REGION TONIGHT AND MONDAY. THE LOW WILL BRING A PERIOD OF RAIN
THIS EVENING BEFORE IT LIFTS OUT OF THE AREA OVERNIGHT. SOME MINOR
PONDING OF WATER IS POSSIBLE TONIGHT IN LOW LYING AREAS AND IN
LOCATIONS WITH SNOW AND ICE COVERED DRAINS. ANY RAIN SHOWERS WILL
CHANGE TO SNOW SHOWERS MONDAY INTO MONDAY NIGHT AS COLDER AIR SWEEPS
IN BEHIND THE SYSTEM. SNOW ACCUMULATIONS OF AN INCH OR TWO ARE
POSSIBLE ALONG AND WEST OF U.S. HIGHWAY 131. A WINDY DAY IS EXPECTED
MONDAY WITH WIND GUSTS TO AROUND 45 MPH POSSIBLE. SNOW SHOWERS WILL
TAPER OFF MONDAY NIGHT WITH DRY WEATHER FORECAST TUESDAY AND
WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 358 PM EST SUN FEB 10 2013

MAIN ISSUES WITH THIS FORECAST PACKAGE PERTAINED TO THE WIND ON
MONDAY AND SNOWFALL POTENTIAL MONDAY INTO MONDAY NIGHT.

AS FOR THE WIND...DECIDED TO HOIST A WIND ADVISORY FOR MONDAY. LOOKS
LIKE WINDS WILL INCREASE INTO THE 20-30 MPH RANGE ON MONDAY WITH
GUSTS TO AROUND 45 MPH POSSIBLE. THE LAKESHORE COUNTIES LOOK TO BE
AN ALMOST SURE THING. THE INLAND COUNTIES SLIGHTLY LESS...ALTHOUGH
THE SOUTH LOOKS LIKE A DECENT CHANCE AS WELL. THE U.S. 10 CORRIDOR
FROM BALDWIN TO CLARE MAY BE THE MOST MARGINAL AREA IN THE CWA.

SNOW POTENTIAL DOES NOT LOOK TO BE A BIG ISSUE...GIVEN THE DGZ IS
NOT SATURATED WELL AND 850MB TEMPS ARE MARGINAL. IT MAY TAKE A GOOD
DEAL OF MONDAY TO GET SNOW GOING...WITH THE BEST CHANCE OCCURRING
MONDAY EVENING FROM 00Z-06Z TUES. ENVISION AN INCH OR TWO POSSIBLE
ESPECIALLY UP ON THE HIGH GROUND OF THE NORTHERN CWA NEAR BALDWIN
AND REED CITY. IF THE DGZ SATURATES BETTER THAN EXPECTED COULD SEE
SOME LOCALIZED HIGHER ACCUMS. AT THIS POINT FEEL THE WIND IS THE
MAIN THREAT ON MONDAY. NW CWA WOULD BE THE LOCATION THOUGH TO KEEP
AN EYE ON FOR LAKE ENHANCED OR LAKE EFFECT SNOW TOTALS THAT MAY OVER
PERFORM.

OTHERWISE FREEZING RAIN THREAT STILL BEING WATCHED IN THE NORTHERN
CWA. A FEW OBSERVATIONS OF UNKNOWN PRECIP GOING ON UP NORTH. RURAL
ROADS WOULD BE MY BIGGEST CONCERN FOR A FEW HOURS THIS EVENING
BEFORE ADDITIONAL WARMING OCCURS. GIVEN THE SHORT TERM NATURE FEEL
THE SPS/S HAVE COVERED THIS THREAT.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 358 PM EST SUN FEB 10 2013

THE MIDDLE PORTION OF THE WEEK LOOKS TO BE SLIGHTLY ABOVE NORMAL
WITH DAYTIME HIGHS REACHING THE UPPER 30S TO AROUND 40.  HOWEVER A
SURGE OF ARCTIC AIR BEGINS TO MOVE IN BY THURSDAY NIGHT AND WILL BE
IN FULL FORCE BY FRIDAY NIGHT AND INTO NEXT WEEKEND.

A CLIPPER SYSTEM WILL BRING IN THE COLD AIR.  EXCELLENT AGREEMENT
IN THE MODELS SHOWING THIS SYSTEM CUTS ACROSS THE CWA THURSDAY
AFTERNOON.  IT SHOULD BRING A CHANCE OF RAIN AND SNOW ACROSS THE
SOUTHERN CWA ON THURSDAY WITH MOSTLY SNOW ACROSS THE NORTH.  THEN
ALL AREAS SHOULD CHANGE TO SNOW BY THURSDAY EVENING.

H8 TEMPS CRASH FROM AROUND -5C ON THURSDAY TO -15 TO -20C BY FRIDAY
NIGHT.  EXPECT PERIODS OF LAKE EFFECT SNOW SHOWERS FRIDAY THROUGH
THE WEEKEND.  DAYTIME TEMPS SHOULD STAY BELOW FREEZING WITH LOWS IN
THE TEENS TO LOW 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1258 PM EST SUN FEB 10 2013

LIGHT TO MODERATE RAIN WILL BE ARRIVING AT THE TAF SITES THROUGH
THE AFTERNOON. ALONG WITH THIS WILL COME LOWERING CEILINGS AND
VSBYS. THERE SHOULD BE PERIODS OF IFR AT ALL THE TAF SITES AFTER
20Z AND MAY LAST AS LATE AS 06Z. CONDITIONS ARE EXPECTED TO
IMPROVE TO MOSTLY MVFR AFTER 06Z AS THE RAIN EXITS AND THE WINDS
INCREASE. SW WINDS SHOULD GUST AS HIGH AS 35 KTS INTO MON MORNING.

THERE WILL BE THE CHANCE OF SNOW DEVELOPING LATE IN THE FORECAST
PERIOD...TOWARD 18Z MON...AS COLDER AIR MOVES IN. FOR NOW HAVE ONLY
INCLUDED SNOW IN THE MKG TAF.

&&

.MARINE...
ISSUED AT 358 PM EST SUN FEB 10 2013

DROPPED THE SMALL CRAFT ADVISORY WITH THIS FORECAST PACKAGE AS THE
GALES ARE NOW IN THE FIRST PERIOD. GALES SHOULD DEVELOP FROM THE
SOUTHWEST AFTER MIDNIGHT AND CONTINUE INTO MONDAY EVENING BEFORE
SUBSIDING. WAVES WILL PEAK IN THE 10-12 FOOT RANGE ON MONDAY.

&&

.HYDROLOGY...
ISSUED AT 358 PM EST SUN FEB 10 2013

NOT EXPECTING BIG ISSUES WITH TONIGHT/S RAIN AND WARM UP. THE RAIN
SHOULD GENERALLY STAY UNDER A HALF INCH IN ALL AREAS AND WILL LIKELY
BE ABSORBED BY THE SNOW PACK. TEMPERATURES ARE NOT EXPECTED TO BE
VERY WARM...WITH READINGS ONLY RISING INTO THE UPPER 30S AND LOWER
40S. SO...OUTSIDE OF SOME PONDING OF WATER IN LOW LYING AREAS...OR
IN AREAS THAT HAVE SNOW AND ICE COVERING DRAINS...NO MAJOR ISSUES.

THE TWO ONGOING ICE JAMS WILL NEED TO BE MONITORED WITH THE RAIN AND
WARMER READINGS AS IT MAY BE ENOUGH TO PROVIDE SOME FLUX TO THE
SITUATION. ROBINSON TOWNSHIP IS HOLDING AROUND 14.5 FEET AT THE
PRESENT TIME WITH NO NEW UPDATE ON THE CONDITIONS AT GRAND HAVEN IN
TERMS OF THE ICE JAM. AT LAST WORD THE ICE JAM AT ROGERS HEIGHTS ON
THE MUSKEGON WAS STABLE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 7 AM TO 9 PM EST MONDAY FOR MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.

LM...GALE WARNING FROM 1 AM MONDAY TO 1 AM EST TUESDAY FOR
     LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Feb 10, 10:40 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST SUN FEB 10 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1040 AM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING RAIN IS POSSIBLE ACROSS SOUTHWEST LOWER MICHIGAN
THROUGH MID AFTERNOON. TEMPERATURES WILL WARM ABOVE FREEZING FROM
SOUTH TO NORTH SWITCHING ANY PRECIPITATION OVER TO RAIN BY MID TO
LATE AFTERNOON. LIGHT ICING IS POSSIBLE WITH THE INITIAL SURGE OF
PRECIPITATION THOUGH.

THE ICE JAM THREAT CONTINUES TODAY WITH KNOWN ICE JAMS OCCURRING IN
OTTAWA COUNTY ON THE GRAND IN GRAND HAVEN AND AT ROGERS HEIGHTS IN
MECOSTA COUNTY ON THE MUSKEGON RIVER. FLUCTUATIONS IN RIVER LEVELS
ARE POSSIBLE AS WARMER AIR AND RAINFALL SPREADS INTO THE AREA THIS
AFTERNOON AND TONIGHT. WARMER AIR AND RAINFALL THIS AFTERNOON AND
TONIGHT MAY LEAD TO SOME RIVER RISES AND PONDING OF WATER IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR ICE JAM FLOODING WILL CONTINUE THROUGH THE WEEK WITH
HIGHS FORECAST TO BE IN THE 20S AND 30S.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP MONDAY AND CONTINUE INTO
TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON. SNOWFALL OF 2 TO 4
INCHES IS POSSIBLE WEST OF US-131 AND NORTH OF SOUTH HAVEN BY
TUESDAY AFTERNOON.

THE NEXT SYSTEM WILL BRING THE POTENTIAL OF MEASURABLE SNOW TO THE
AREA THURSDAY THEN LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-110915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 AM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT BOTH THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALES ARE EXPECTED FROM MONDAY INTO MONDAY NIGHT WHICH WILL RESULT
IN HAZARDOUS CONDITIONS IN THE NEAR SHORE WATERS.

THE NEXT STORM SYSTEM WILL BRING HAZARDOUS WINDS AND WAVES THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM DUKE

In the hours before

Special weather statement, Feb 10, 1:53 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EST SUN FEB 10 2013

MIZ037>040-043>046-051-052-102200-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA
153 PM EST SUN FEB 10 2013

...LIGHT FREEZING RAIN POSSIBLE ACROSS CENTRAL LOWER MICHIGAN...

OCCASIONAL LIGHT FREEZING RAIN WILL BE POSSIBLE ACROSS CENTRAL LOWER
MICHIGAN THROUGH THE MID AND LATE AFTERNOON HOURS. PRECIPITATION
AMOUNTS SHOULD BE FAIRLY LIGHT BEFORE THE PRECIPITATION SWITCHES
OVER TO ALL RAIN AS THE TEMPERATURES WARM ABOVE FREEZING.

A SURGE OF PRECIPITATION AND WARMER AIR WILL SPREAD INTO CENTRAL
LOWER MICHIGAN THIS EVENING. THERE WILL BE JUST ENOUGH COLD AIR
IN PLACE AHEAD OF THE PRECIPITATION THAT IT WILL START OFF AS SOME
OCCASIONAL BRIEF LIGHT FREEZING RAIN.

TEMPERATURES WILL CONTINUE TO WARM THIS AFTERNOON...WITH
READINGS RISING THROUGH THE 30S THIS AFTERNOON AND EVENING.
AS HEAVIER PRECIPITATION SURGES INTO THE AREA THIS EVENING THE
PRECIPITATION TYPE SHOULD BE ALL RAIN.

BE ALERT FOR A FEW SLIPPERY SPOTS ON AREA ROADWAYS
THIS AFTERNOON AND EVENING...ESPECIALLY BRIDGE OVERPASSES...SIDE
ROADS AND DIRT ROADS. ROAD TEMPERATURES ARE IN THE MID TO UPPER
20S ACROSS CENTRAL LOWER MICHIGAN SO EVEN WITH TEMPERATURES
SLIGHTLY ABOVE FREEZING THE THREAT EXISTS FOR SOME VERY LIGHT
ICING TO OCCUR.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:40 AM ESTGale WarningGRR45 hr

Nearby

Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.